It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexapro Causing Anxiety!!??



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-29-2005, 12:00 AM   #1
    chupa
    Junior Member
    (female)
     
    chupa's Avatar
     
    Join Date: May 2005
    Location: usa
    Posts: 40
    chupa HB User
    Exclamation Lexapro Causing Anxiety!!??

    I Have Had Severe Anxiety For The Past 4 Days,where I Am Barely Functioning The First Part Of The Day.i've Been On Lexapro For 2 1/2 Weeks,,im Wondering If Its The Lexapro Causing It Because I Know That Is Definitely A Possible Side Effect Of It.my Question Is,,,for People That Lexapro Causes Anxiety,,will That Anxiety Go Away? Like,is It Just An Early Side Effect That Will Go Away Or Does It Mean I Will Always Have Severe Anxiety From It??? I Need Some Answers Please!!!!!!!!!!!!!! Anyone Who Is On Lexapro,please Give Me Som Info,,and Especially People Who Have Gotten Worsened Anxiety From It!

     
    Sponsors Lightbulb
       
    Old 05-29-2005, 04:13 AM   #2
    sberton
    Junior Member
    (female)
     
    sberton's Avatar
     
    Join Date: May 2005
    Posts: 11
    sberton HB User
    Re: Lexapro Causing Anxiety!!??

    Lex caused increased anxiety for me when I took it, some of the worst I ever had. Do you have ativan or xanax? I had to take ativan when I started it.
    The good news is it did go away, and worked well for me.
    hang in there and maybe contact your dr. about a benzo for a little help getting over the initial start up effects.

     
    Old 05-29-2005, 02:47 PM   #3
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Lexapro Causing Anxiety!!??

    to chupa
    I suggest you reduce the lexapro dose by cutting the tablet into halves for a while and take any valium type med

    if anxiety is still worse than usual after say 2 weeks them this suggests lexapro isnt for you and you should swap to some other antidepressant med, perhaps generic prozac

     
    Old 05-30-2005, 04:20 PM   #4
    twizliz
    Senior Veteran
    (female)
     
    twizliz's Avatar
     
    Join Date: May 2004
    Location: VT
    Posts: 965
    twizliz HB User
    Re: Lexapro Causing Anxiety!!??

    I took lexapro for a month and my anxiety was insane... even the xanax didn't touch it.

    so yes, lex can increase your anxiety level.

     
    Old 05-30-2005, 05:05 PM   #5
    redherring
    Senior Member
     
    redherring's Avatar
     
    Join Date: Aug 2004
    Posts: 228
    redherring HB User
    Re: Lexapro Causing Anxiety!!??

    Quote:
    Originally Posted by chupa
    I Have Had Severe Anxiety For The Past 4 Days,where I Am Barely Functioning The First Part Of The Day.i've Been On Lexapro For 2 1/2 Weeks,,im Wondering If Its The Lexapro Causing It Because I Know That Is Definitely A Possible Side Effect Of It.my Question Is,,,for People That Lexapro Causes Anxiety,,will That Anxiety Go Away? Like,is It Just An Early Side Effect That Will Go Away Or Does It Mean I Will Always Have Severe Anxiety From It??? I Need Some Answers Please!!!!!!!!!!!!!! Anyone Who Is On Lexapro,please Give Me Som Info,,and Especially People Who Have Gotten Worsened Anxiety From It!

    I felt like I was on MAJOR speed with Lexapro! I was taking xanax left and right. I decided lexapro wasn't for me. I found this particular side effect intolerable. However, some people absolutely swear by lexapro!

    Last edited by redherring; 05-30-2005 at 05:06 PM.

     
    Old 05-30-2005, 06:09 PM   #6
    woodfaery
    Senior Veteran
    (female)
     
    woodfaery's Avatar
     
    Join Date: Dec 2004
    Posts: 538
    woodfaery HB User
    Re: Lexapro Causing Anxiety!!??

    Well I have been taking Lexapro over a month now and it works fairly well. Not as well as it did the first time around when I first took it a couple years ago. But, I switched the time I take it to the mornings (instead of taking it in the evening) and I also am allowing myself to only drink one cup of coffee now in the morning, and only 1 cigarrette at night. Before, I was drinking lots of coffee and smoking more than usual...I was beginning to feel panicky feelings and since cutting back on both the coffee and cigarrettes I am doing much better. Yes, I do think that Lexapro is a stimulating antidepressant, and I personally dont mind it but I do notice that I need to be careful not to take in too much other stuff to exacerbate it. Yes, sometimes taking ativan or a xanax at times of extreme anxiety (especially on starting Lexapro) will be really beneficial. Personally I keep some ativan on hand just in case. Altogether though I am pleased with Lexapro because I do feel much more balanced now compared to when I was not taking the medication. Lexapro has been the better working ssri for me so far. Its one of those things, you just have to find out what works for you. Good luck and let us all know how its going.
    WF

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:22 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!